Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 6, 2021, 2:53 PM EDT for Camden County, Glynn County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 6, 2021, 3:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WWUS82 KJAX 061853
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Fri Aug 6 2021
GAZ136-153-154-165-166-061945-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
Wayne GA-
253 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of central Camden,
Glynn and southeastern Wayne Counties through 345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kings Bay Base, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Thalmann, Sea Island, Everett, Jekyll Island and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3114 8131 3110 8137 3093 8140 3079 8186
3128 8175 3130 8173 3153 8169 3148 8162
3145 8163 3140 8158 3133 8147 3133 8144
3129 8141 3128 8138 3129 8139 3129 8138
3130 8137 3131 8134 3128 8132 3128 8125
TIME...MOT...LOC 1853Z 199DEG 20KT 3092 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:48 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 6, 2:48 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
248 PM EDT Fri Aug 6 2021
...HEAVY RAINFALL ISOLATED FLOODING AND GUSTY WINDS FOR COASTAL
NORTHEAST FL AND SOUTHEASTERN GA THIS AFTERNOON...
.NEAR TERM [Through Tonight]...
Main impacts today will be the potential for localized heavy rain,
some strong thunderstorms (gusts 30 to 45 mph), and isolated
flooding.
A quasi-linear, north-south band of showers and thunderstorms was
approaching the Highway-301 corridor around 1:30 PM this afternoon.
This line of convection has been steadily moving slightly north of
due east around 18 MPH amid a south-southwesterly steering flow
between 15-20 MPH. Gusts to between 30-35 MPH will be possible ahead
of this line as it progresses eastward toward the I-95 corridor. The
Atlantic sea breeze has struggled to make inroads this afternoon and
isn't likely to push further than I-95 this afternoon. Once the
outflow from the aforementioned line of storms reaches the Atlc sea
breeze expect another line of thunderstorms to develop along and
east of the I-95. With substantial moisture streaming overhead from
the Gulf (2.26" PWAT observed this morning), ongoing and expected
convection will be capable of producing very heavy rainfall, which
may lead to localized, minor flooding in urban areas.
Activity will weaken with the loss of daytime heating/instability
this evening; however, showers capable of heavy rainfall will
continue to drift northeastward from the Gulf into the Suwannee
river over night. That being noted, the western portion of the
active Flood Watch encompassing the Suwannee Valley has been
extended through Saturday morning.
Fog potential will be dependent on shower activity continuing
tonight across the Suwannee Valley. Nonetheless, patchy fog and low
stratus cannot be ruled out once again across portions of Suwannee
River valley and far interior areas southeast GA late tonight.
Temperatures tonight will be in the lower 70s tonight for inland
areas and in the mid 70s along the coast.
.SHORT TERM [Saturday Through Sunday Night]...
An upper trough will pivot over the area toward the Mid Atlantic
coast through early Sunday. Meanwhile, low level ridge axis across
southern FL will drift slowly northward into northeast FL by Sunday,
directing flow from the south to southeast across northeast FL and
westerly over southeast GA. Drier northwesterly flow aloft behind
the departing upper trough will lower PWATs toward climatological by
Sunday. T-storm coverage is expect to be lower (widely scattered to
scattered) on Saturday as cloud cover associated with the pivoting
trough axis hinders afternoon heating and thus instability.
Southwesterly flow will weaken but continue through Saturday. This
will promote a progressive Gulf sea breeze and limit the westerly
push of the Atlantic sea breeze to the I-95 corridor or slightly
west of it. With flow shifting southerly by Sunday, expect a more
typical summer-time pattern with an Atlantic sea breeze push during
the afternoons. Warming temps aloft will likely keep convection in
check on Sunday. With the wet conditions we've had, minor flooding
will remain a possibility through the weekend.
Cloud cover will limit highs to the upper 80s and low 90s on
Saturday. Abundant sunshine by Sunday will trend highs into the low
to mid 90s areawide.
.LONG TERM [Monday Through Friday]...
Prevailing flow is expected to become southeasterly then easterly
next week as lower ridge axis lifts northward into north-central GA.
This will promote the Atlantic sea breeze and more typical summery,
diurnal convection pattern and best t-storm chances well inland.
With the more summery convection temperatures will also trend warmer
under ridge influence. Highs will lean into the low 90s for inland
locations and near 90 along the coast by Sunday. With the humidity,
it'll feel like the lower 100s in the afternoons throughout next
week.
&&
.AVIATION...
[Through 18Z Thursday]
Numerous showers and storms are oriented from about Jesup GA to
Macclenny to Gainesville and Ocala. KGNV has already been through a
TSRA with gusts to about 29 kt. Expect the activity to slowly push
northeast toward the other sites over the course of the next 4-5
hours. Occasional MVFR and potentially IFR in this activity, mainly
for VSBY. Convection will wane around 00z but some potential for
left-over showers through about 03Z. VFR most locations tonight with
perhaps some patchy fog and low stratus over KVQQ, KJAX, and KGNV
during the pre- dawn hours. Scattered convection once again possible
after about 15Z/16Z Saturday.
&&
.MARINE...
South southwest winds will continue through Saturday becoming more
southerly on Sunday as high pressure over southern Florida lifts
northward. High pressure will dominate and continue to lift
northward into the Carolina waters next week, turning flow onshore
by Tuesday.
Rip Currents: Moderate Risk today decreasing to a Low Risk on
Saturday with an offshore wind and 1 to 3 foot surf.
&&
.HYDROLOGY...
Minor Flooding continues along the Santa Fe River and portions of
the upper Suwannee River. Moderate Flooding is ongoing along the St
Marys River. Expect additional rise in the Santa Fe and upper
Suwannee Basins through the weekend. Will continue to monitor
rainfall across the Black Creek basin.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 88 71 91 72 / 40 50 20 40 10
SSI 77 88 76 90 77 / 30 60 30 30 10
JAX 74 88 74 91 74 / 30 60 20 50 10
SGJ 75 90 74 90 74 / 50 60 30 50 10
GNV 74 88 72 90 73 / 30 50 30 60 10
OCF 73 90 73 91 73 / 30 50 30 60 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Saturday morning for Gilchrist-Southern
Columbia-Suwannee-Western Alachua.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Aug 6, 1:49 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
149 PM EDT Fri Aug 6 2021
FLZ023-030-031-232-425-061830-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
149 PM EDT Fri Aug 6 2021
...A thunderstorm will impact portions of northeastern Bradford,
southeastern Baker, northeastern Union, northwestern Clay and west
central Duval Counties through 230 PM EDT...
At 148 PM EDT, Doppler radar was tracking showers and a strong
thunderstorm over Raiford, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and locally heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raiford, Macclenny, Glen St. Mary, Maxville, Johnstown and Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3022 8193 2995 8217 3007 8236 3036 8218
3036 8216 3037 8214 3037 8213 3031 8205
3027 8205 3029 8203
TIME...MOT...LOC 1748Z 215DEG 17KT 3008 8223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 6, 2:27 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Fri Aug 6 2021
FLZ024-124-125-225-325-425-GAZ165-166-061915-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-Inland Camden GA-
Coastal Camden GA-
227 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of Nassau, Duval and
southern Camden Counties through 315 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 15 miles west of Jacksonville, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, St. Marys, Kingsland, Fernandina Beach, Hilliard,
Callahan, Jacksonville International Arpt, Unf, Kings Bay Base and
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3019 8205 3077 8194 3093 8140 3077 8142
3026 8135
TIME...MOT...LOC 1826Z 227DEG 18KT 3032 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONLocal storm report, Aug 6, 2:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 2 NE JACKSONVILLE INTER 30.51N 81.67W
08/06/2021 M43 MPH DUVAL FL ASOS
KJAX ASOS MEASURED 37 KNOT WIND GUST OR 43
MPH FROM THE SOUTH.
&&
AKSpecial weather statement, Aug 6, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Fri Aug 6 2021
GAZ136-153-154-165-166-061945-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
Wayne GA-
253 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of central Camden,
Glynn and southeastern Wayne Counties through 345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kings Bay Base, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Thalmann, Sea Island, Everett, Jekyll Island and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3114 8131 3110 8137 3093 8140 3079 8186
3128 8175 3130 8173 3153 8169 3148 8162
3145 8163 3140 8158 3133 8147 3133 8144
3129 8141 3128 8138 3129 8139 3129 8138
3130 8137 3131 8134 3128 8132 3128 8125
TIME...MOT...LOC 1853Z 199DEG 20KT 3092 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:49 PM EDT | Special Weather Statement | JAX | Bradford | 41 min |
| Aug 6, 2:27 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 48 min |
| Aug 6, 3:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 6, 3:35 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 21 days |
| Aug 6, 3:40 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 6, 3:55 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 6, 4:19 PM EDT | Special Weather Statement | JAX | Gilchrist | 56 min |
| Aug 6, 4:42 PM EDT | Special Marine Warning | JAX | 39 min | |
| Aug 6, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 6, 5:57 PM EDT | Special Weather Statement | JAX | Bacon | 33 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | JAX | Appling | 48 min |
| Aug 6, 6:36 PM EDT | Special Weather Statement | JAX | Pierce | 39 min |
| Aug 6, 6:53 PM EDT | Special Weather Statement | JAX | Atkinson | 52 min |
| Aug 6, 7:10 PM EDT | Special Weather Statement | JAX | Atkinson | 50 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | JAX | Bacon | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.